EconPapers    
Economics at your fingertips  
 

Annotations on the Relationship Among Discriminant Functions

Awogbemi Clement Adeyeye
Additional contact information
Awogbemi Clement Adeyeye: Department of Statistics, National Mathematical Centre, Abuja, Nigeria

Academic Journal of Applied Mathematical Sciences, 2020, vol. 6, issue 8, 161-165

Abstract: Different forms of discriminant functions and the essence of their appearances were considered in this study. Various forms of classification problems were also considered, and in each of the cases mentioned, classification from simple functions of the observational vector rather than complicated regions in the higher-dimensional space of the original vector were made. Violation of condition of equal variance covariance matrix for Linear Discriminant Function (LDF) results to Quadratic Discriminant Function (QDF). The relationships among the classification statistics examined were established: The Anderson’s (W) and Rao’s (R) statistics are equivalent when the two sample sizes are equal, and when a constant is equal to 1, W, R and John-Kudo’s (Z) classification statistics are asymptotically comparable. A linear relationship is also established between W and Z classification statistics.

Keywords: Discriminant functions; Classification statistics; Classification problems; Covariance matrix; Probability of misclassification. (search for similar items in EconPapers)
Date: 2020
References: View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.arpgweb.com/pdf-files/ajams6(8)161-165.pdf (application/pdf)
https://www.arpgweb.com/journal/17/archive/10-2020/8/6 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:arp:ajoams:2020:p:161-165

Access Statistics for this article

Academic Journal of Applied Mathematical Sciences is currently edited by Dr. Diana Bílková

More articles in Academic Journal of Applied Mathematical Sciences from Academic Research Publishing Group Rahim Yar Khan 64200, Punjab, Pakistan.
Bibliographic data for series maintained by Managing Editor ().

 
Page updated 2020-10-24
Handle: RePEc:arp:ajoams:2020:p:161-165